How do you sort out what is FM, what is med side effects??

Discussion in 'Fibromyalgia Main Forum' started by JewelRA, Aug 21, 2006.

  1. JewelRA

    JewelRA New Member

    And what is withdrawal from medicine side effects?? LOL. It's nuts! I am having more and more weird syptoms, and it is so hard to know what is caused by my meds, what is caused because I am trying to taper OFF some of my meds, and what am I just going to have to deal with because I have FM and JRA? This is so frustrating!

    For example, I got to thinking about the post about ringing in the ears. I have had it for as long as I can remember. I know it could be caused by my JRA, the high-dose aspirin I took for years as a child, the NSAIDs I've taken for years, taking antidepressants, going off antidepressants, simply having FM, or the hearing loss I have from listening to loud rock music as a teenager, or probably a million more things I am not thinking of because of my brain fog! LOL. How can I possibly sort these things out?

    The same scenario for my increasing depression/brain fog. Has my AD pooped out? Is my brain reacting differently to my AD now that I am in my 30's as opposed to my 20's? Is this all withdrawal because I am tapering off my AD? Am I severely depressed because I am only 34 years old and in terrible health? WHAT IS GOING ON???

    Ok, I just had to vent a second. I know you guys here can relate to me. My dh and friends are tired of hearing about it.

    Julie
  2. AnneTheresa

    AnneTheresa Member

    I understand your frustration. I take thirteen (13) different medications as well as supplements and I have an ongoing effect of feeling like I have the flu. I have no idea if this is part of FM and/or side-effect from the meds. Either way, it's brutal. Without going off the medication to experiment with symptoms and side-effects, I'd say it's impossible to sort out what is what. God bless, Anne Theresa
  3. littleleafhopper

    littleleafhopper New Member

    We all have soooo many symptoms that this whole puzzle is very difficult.

    Until recently I have always tried one thing at a time and then abandoned it quickly if it didn't help or causes me problems.

    But recently I've crashed and have developed an acute problem (maybe) that the docs just want to prescribe more and more meds for. It's tough to know what to do. Do we trap ourselves on the medical merry-go-round or just try to grit and bear it.

    It's frustrating, I feel your pain.......